Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 226, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 11, 2000, 1:19 PM EDT for Peach County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2000, 1:19 PM EDT (17:19 UTC)
- Expired
- Jul 11, 2000, 1:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Peach County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1460 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 111721
SVRATL
GAC225-111745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
119 PM EDT TUE JUL 11 2000
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PEACH COUNTY IN CENTRAL GEORGIA
* UNTIL 145 PM EDT
* AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FORT VALLEY...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE FAGAN...MYRTLE...AND MIAMI
VALLEY.
LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM
PASSES.
IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE
AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4.
LAT...LON 3245 8382 3252 8377 3253 8372 3261 8373
3263 8385 3254 8394 3252 8401 3250 8395
3252 8391What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:45 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 11, 10:45 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 AM EDT TUE JUL 11 2000 LINGERING SHRA/TSRA OVER S CENTRAL CWA IN AREA OF SFC CONVERGENCE. AIR VERY JUICY TODAY WITH CAPES 3500-4000 J/KG AND PRECIPITABLE WATER OVER 1.50 INCHES. 12Z MESO-ETA SHOWS VORT CENTER OVER CENTRAL ALABAMA AT 21Z THIS AFTERNOON. 850MB THETA-E MAXIMA ON RUC AND MESO-ETA SHOWS UP OVER TN/N ALABAMA INTO N AND E GA AT 21Z. NOT A REAL ORGANIZED PATTERN...AND NO REAL KICKER SHOWING UP THIS AFTERNOON. THERE IS WEAK DIVERGENCE AT 300 MB AND A COOL POOL AT 500MB OVER S IL/W TN. THE LATER MAY ONLY BE THE RESULT OF THE MCS OVER ILLINOIS THOUGH. WOULD EXPECT MORE CONVECTION THIS AFTERNOON THAN YESTERDAY ONCE CONVECTIVE TEMP IN LOW 90S IS ATTAINED. WON'T MESS MUCH WITH ONGOING FORECAST...BUT WILL UPDATE TO HEADLINE HEAT INDICES NEAR 105 THIS AFTERNOON MOST AREAS. .ATL...NONE. DH
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:59 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 31 min |
| Jul 11, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 30 min |
| Jul 11, 2:29 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 31 min |
| Jul 11, 3:22 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 38 min |
| Jul 11, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 23 min |
| Jul 11, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 45 min |
| Jul 11, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington | 48 min |
| Jul 11, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 28 min |
| Jul 11, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Johnson | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.